Alert archive / Texas / Tornado Warnings in 2025
Tornado Warning 2, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at Apr 24, 2025, 6:09 PM CDT for 4 counties in Texas. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2025, 6:09 PM CDT (23:09 UTC)
- Expired
- Apr 24, 2025, 6:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
Counties Briscoe County, TX, Floyd County, TX, Hall County, TX, Motley County, TX
The radar
The Lubbock radar (KLBB), 97 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 6:10 PM CDT | TORNADO | 15 S Silverton, TX | Multiple reports confirmed via video feed. |
| Apr 24, 6:33 PM CDT | HAIL 2.5 | 3 Ne South Plains, TX | NSSL Report. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 3:38 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 813 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 440 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
888
WFUS54 KLUB 242309
TORLUB
TXC045-153-191-345-242345-
/O.NEW.KLUB.TO.W.0002.250424T2309Z-250424T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lubbock TX
609 PM CDT Thu Apr 24 2025
The National Weather Service in Lubbock Texas has issued a
* Tornado Warning for...
Northeastern Floyd County in northwestern Texas...
Northwestern Motley County in northwestern Texas...
Southwestern Hall County in the Panhandle of Texas...
Southeastern Briscoe County in the Panhandle of Texas...
* Until 645 PM CDT.
* At 609 PM CDT, a severe thunderstorm capable of producing a tornado
was located 5 miles northeast of South Plains, or 12 miles south of
Silverton, moving southeast at 20 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northeastern Floyd, northwestern Motley, southwestern Hall and
southeastern Briscoe Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3429 10079 3401 10099 3427 10138 3442 10132
TIME...MOT...LOC 2309Z 305DEG 16KT 3430 10127
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
CR/MCZWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Apr 24, 2:18 PM CDT, 3 hours 51 minutes earlier. Its key messages:
- Scattered severe thunderstorms are expected across much of the forecast area with large hail, strong wind gusts, and a tornado possible.
- Friday night and Saturday morning hold potential for heavy rain and some flooding.
- Daily chances for storms, some severe, continue through Wednesday.
Area forecast discussion, Apr 24, 2:18 PM CDT, 3 hours 51 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 218 PM CDT Thu Apr 24 2025 ...New SHORT TERM, LONG TERM... .KEY MESSAGES... - Scattered severe thunderstorms are expected across much of the forecast area with large hail, strong wind gusts, and a tornado possible. - Friday night and Saturday morning hold potential for heavy rain and some flooding. - Daily chances for storms, some severe, continue through Wednesday. && .SHORT TERM... (This evening through Friday) Issued at 217 PM CDT Thu Apr 24 2025 Threat of severe weather later this afternoon and evening is still on par. Current satellite imagery shows an outflow boundary moving southward through the far southern Texas Panhandle with CU developing along and behind the boundary. Could see some thunderstorm development with this boundary as it continues south and intercepts the dryline. Upper level flow will be from the west the rest of today through tomorrow afternoon as a ridge builds overhead due to a trough pushing over the western CONUS. Surface southerly flow will keep dewpoints in the 50s to 60s for most of the region allowing the dryline to set up over western South Plains. Low level convergence ahead of the dryline should aid in thunderstorm initiation over the South Plains later this afternoon. Current satellite imagery shows some small CU beginning to develop over portions of the South Plains along the dryline. Any thunderstorms that develop are expected to expand as they move eastward through the evening. Model soundings indicate CAPE values of 2500-3000 J/kg across most of the region through the evening therefore, expect scattered severe thunderstorms. Very large hail up to softball size and strong wind gusts up to 70 mph are expected with any severe thunderstorms that develop. A tornado or two are also possible, especially near the outflow boundary. Could see some heavy rainfall and areas of flooding with PWAT values up to 1.25". Thunderstorm chances will move out of the east overnight as the upper ridging builds overhead and will suppress precipitation through the afternoon. Low stratus will fill in over most of the region early tomorrow morning. Patchy fog is also possible for areas on the Caprock. The low clouds and fog are expected to clear out late in the morning. A front will push into the region tomorrow late afternoon through early evening and stall over northern portions of the region. Storm chances return later tomorrow afternoon following the front. Severe thunderstorm thunderstorms are expected tomorrow as soundings show CAPE values over 3000 J/kg. && .LONG TERM... (Friday night through next Wednesday) Issued at 217 PM CDT Thu Apr 24 2025 Rare for our office, we're genuinely struggling to find a break in rain chances through the middle of next week. This is thanks to unsettled SW flow parked atop a plume of gulf moisture residing over much of W TX. Add to this a pair of cold fronts (one arriving Friday and lingering into Saturday with another expected Tuesday), a persistent dryline and we'll have sufficient low-level forcing available. Capping concerns are moot until Sunday at which point stronger SW flow ahead of an upper low lifting across the Central Rockies will deliver a warmer EML which may serve to keep any dryline convection more isolated. A trailing upper impulse over the Desert Southwest by Tuesday looks to erode this capping while the second cold front around this time aids in broader PoPs that continue through Wednesday as the trough ejects over W TX. Few changes to NBM were needed for Sun-Wed. The big story in the extended is the threat for heavy rain and flooding beginning Friday night and continuing through Saturday morning as we expect a cold front to stall or move very slowly south over the CWA while intercepting a rich plume of PWATs pushing 1.6", or nearly 300 percent of normal which alone raises eyebrows. Add to this a nocturnal LLJ from the S-SE feeding rich moisture orthogonally to the W-E front and the stage appears primed for training convection with heavy rain and flooding at times. Where this band of heaviest rain (potentially up to several inches) sets up will hinge on the strength and location of convective outflows, so opted to keep heavy rain mention very broad in scope until Saturday afternoon at which time the LLJ component subsides which should spur a downturn in PoPs. The remnant front is still progged to retreat north and out of our area as a warm front by the evening, so only low PoPs appear warranted overnight in its wake. && .AVIATION... (18Z TAFS) Issued at 1227 PM CDT Thu Apr 24 2025 Low CIGs will be out of the region in the next hour and VFR conditions will prevail at all TAF sites. Chances for thunderstorms return this evening at all three terminals with large hail and severe wind gusts possible. Low CIGs and low visibilities from fog will return tomorrow morning. IFR CIGs expected for KPVW and KLBB and MVFR CIGs are expected for KCDS. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...10 LONG TERM....93 AVIATION...10
Hazardous weather outlook, Apr 24, 4:03 PM CDT, 2 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 403 PM CDT Thu Apr 24 2025 TXZ021>044-252115- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 403 PM CDT Thu Apr 24 2025 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...Tonight. A Tornado Watch is in effect through 11 PM this evening for the Rolling Plains, the far southeastern Texas Panhandle, and the eastern South Plains. A Severe Thunderstorm Watch is in effect through 10 PM this evening for the western South Plains. Scattered thunderstorms will develop across the region this afternoon. These storms will then expand in coverage as they move to the east through the evening hours. Some severe storms are likely and will be capable of producing large hail up to softball size and damaging wind gusts up to 70 mph. Additionally, a few tornadoes are possible along with flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Daily chances for thunderstorms, including severe weather, will continue each afternoon from Friday through Wednesday. Heavy rain and flooding are possible Friday night into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, Apr 24, 5:56 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
556 PM CDT Thu Apr 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM Hail 7 S Silverton 34.37N 101.31W
04/24/2025 E1.25 Inch Briscoe TX Public
mPing.
&&
SRCLocal storm report, Apr 24, 6:01 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
601 PM CDT Thu Apr 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM Hail 7 N South Plains 34.33N 101.31W
04/24/2025 E1.50 Inch Briscoe TX Public
Report from mPING: Ping Pong Ball (1.50
in.).
&&The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:10 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 65 min |
| Apr 23, 7:13 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Lamb | 47 min |
| Apr 23, 7:13 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Swisher | 32 min |
| Apr 23, 7:31 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 29 min |
| Apr 23, 7:34 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Dickens, King, Motley | 56 min |
| Apr 23, 7:45 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 30 min |
| Apr 23, 7:59 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 61 min |
| Apr 23, 8:11 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Swisher | 31 min |
| Apr 23, 8:20 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 25 min |
| Apr 23, 8:22 PM CDT | Flash Flood Warning | LUB | Castro, Swisher | 2 hr |
| Apr 23, 8:22 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 68 min |
| Apr 23, 8:23 PM CDT | Severe Thunderstorm Warning | LUB | Terry, Yoakum | 67 min |
| Apr 23, 8:45 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 30 min |
| Apr 23, 8:49 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Swisher | 26 min |
| Apr 23, 8:51 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Lamb | 54 min |
| Apr 23, 9:08 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 67 min |
| Apr 23, 9:12 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Swisher | 37 min |
| Apr 23, 9:23 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 67 min |
| Apr 23, 9:43 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Lamb | 62 min |
| Apr 23, 9:44 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Motley | 46 min |
| Apr 23, 9:47 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Swisher | 28 min |
| Apr 23, 10:13 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley | 62 min |
| Apr 23, 10:20 PM CDT | Special Weather Statement | LUB | Hockley, Lubbock | 25 min |
| Apr 23, 10:22 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, King, Motley | 38 min |
| Apr 23, 10:27 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 63 min |
| Apr 23, 10:40 PM CDT | Flash Flood Warning | LUB | Dickens | 3 hr |
| Apr 23, 10:43 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Lamb | 32 min |
| Apr 23, 10:53 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Childress, Cottle, Floyd, Hale, Hall and 2 more | 67 min |
| Apr 23, 10:53 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, King | 67 min |
| Apr 23, 11:53 PM CDT | Special Weather Statement | LUB | Childress, Cottle | 67 min |
| Apr 23, 11:53 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent, King, Stonewall | 67 min |
| Apr 24, 12:08 AM CDT | Flash Flood Warning | LUB | Dickens | 3 hr |
| Apr 24, 5:20 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Swisher | 55 min |
| Apr 24, 6:07 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley | 53 min |
| Apr 24, 6:09 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Motley | 66 min |
| Apr 24, 6:12 PM CDT | Tornado Warning | LUB | Briscoe, Floyd, Hall, Motley | 33 min |
| Apr 24, 6:52 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Motley | 53 min |
Nearby
Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.